Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 43, NWS North Platte, NE

May 10, 2018Lincoln County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 9:28 PM CDT for Lincoln County, Perkins County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2018, 9:28 PM CDT (02:28 UTC)
Expired
May 10, 2018, 10:15 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

184 
WUUS53 KLBF 110228
SVRLBF
NEC111-135-110315-
/O.NEW.KLBF.SV.W.0043.180511T0228Z-180511T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
928 PM CDT THU MAY 10 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Perkins County in southwestern Nebraska...
  Southwestern Lincoln County in southwestern Nebraska...

* Until 1015 PM CDT/915 PM MDT/

* At 928 PM CDT/828 PM MDT/, a severe thunderstorm was located near
  Elsie, or 13 miles east of Grant, moving east at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Wallace, Elsie and Grainton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4079 10153 4100 10153 4101 10126 4102 10125
      4102 10096 4075 10102
TIME...MOT...LOC 0228Z 267DEG 23KT 4085 10146 

HAIL...1.50IN
WIND...60MPH
 
$$

Taylor
1 follow-up statement
353 
WWUS53 KLBF 110249
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
949 PM CDT THU MAY 10 2018

NEC111-135-110315-
/O.CON.KLBF.SV.W.0043.000000T0000Z-180511T0315Z/
Perkins NE-Lincoln NE-
949 PM CDT THU MAY 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
CDT/915 PM MDT/ FOR NORTHEASTERN PERKINS AND SOUTHWESTERN LINCOLN
COUNTIES...

At 949 PM CDT/849 PM MDT/, severe thunderstorms were located along a
line extending from 10 miles north of Wallace to near Elsie, moving
east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Wallace, Elsie and Grainton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4079 10153 4100 10153 4101 10126 4102 10125
      4102 10096 4075 10102
TIME...MOT...LOC 0249Z 261DEG 19KT 4098 10124 4081 10140 

HAIL...1.00IN
WIND...60MPH
 
$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:08 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 10, 7:08 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
708 PM CDT Thu May 10 2018

.SHORT TERM...(This evening through Friday)
Issued at 334 PM CDT Thu May 10 2018

Models continue to agree that thunderstorms will congeal into an MCS
across the Sandhills into southwest NE early this evening, and then
track eastward across north central and central Nebraska mid to late
evening. Surface low pressure will be located across northeast
CO. early this evening, with a warm front extending east from the
low across west central and southwest Nebraska. This is the area
where low level moisture will be maximized with SFC dew points
near 60F. This is also the area of best instability and strongest
shear. Large hail and wind damage seem most likely in these areas
as the storms move through. In addition there is a small chance
that an isolated tornado may form, especially right near the warm
front where LCL levels may be lower due to the local higher
moisture content.

.LONG TERM...(Friday night through Thursday)
Issued at 334 PM CDT Thu May 10 2018

Unsettled weather will continue Friday into Saturday. A large upper
level low pressure system will remain established across the
western CONUS. We'll be on the eastern fringes, with a chance for
showers through Saturday. NAM does continue to indicate some
instability in the mid levels Friday night, and will include
thunder during this time. Otherwise the surface front will be well
to the south in KS, with an overcast stratus cloud deck and cool
temperatures locked in our area both Friday and Saturday. By
Sunday, expected some improvement as the upper level low weakens
across the Rockies. Breaks in the clouds should allow highs to
reach the mid and upper 60s.

The upper trough will reload and deepen next week across the
western U.S. This will continue southwest flow aloft across the
central plains. A stationary front will meander north and south
during this time, separating warm, humid Gulf air to the south and
cooler drier Canadian air to the north. This, with the upper
trough locate d to the west, should yield a good set up for at
least scattered thunderstorms at times. Highs mostly will be in
the mid to upper 70s, with perhaps some lower 80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 644 PM CDT Thu May 10 2018

Numerous thunderstorms developing across the eastern Panhandle
into the far western Sandhills. Storms are expected to continue
through the evening hours with movement east-northeast; storms
are anticipated to congeal and transition to clusters/line this
evening as well. Storms are expected to exit out of the local
forecast area during the small hours. Meanwhile, ceilings are
expected to deteriorate to low-end MVFR (less than 2 kft) to IFR
overnight with sub-VFR conditions continuing tomorrow.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...ET
Hazardous weather outlook, May 10, 8:14 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
814 PM CDT Thu May 10 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-120115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
814 PM CDT Thu May 10 2018 /714 PM MDT Thu May 10 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered to numerous strong to severe thunderstorms capable of
damaging winds, locally heavy rainfall, and hail are possible
this evening into the early small hours across most of western and
north central Nebraska, outside the eastern Panhandle. A Severe
Thunderstorm Watch is in effect.

Damaging winds and locally heavy rainfall are the primary
threats, however, large hail cannot be ruled out through the early
evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Thunderstorms are possible at times Friday through Wednesday. The
risk of organized severe weather appears low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor/ET

In the hours before

Local storm report, May 10, 8:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND GST     2 S MULLEN              42.01N 101.04W
05/10/2018  E70 MPH          HOOKER             NE   LAW ENFORCEMENT

&&

SJACOBS
Local storm report, May 10, 8:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             GRANT                   40.84N 101.73W
05/10/2018  M1.75 INCH       PERKINS            NE   PUBLIC

&&

SJACOBS
Local storm report, May 10, 8:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             GRANT                   40.84N 101.73W
05/10/2018  M1.75 INCH       PERKINS            NE   PUBLIC

&&

ET
Local storm report, May 10, 9:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TORNADO          7 N WALLACE             40.94N 101.16W
05/10/2018                   LINCOLN            NE   PUBLIC

            PUBLIC REPORT OF A LANDSPOUT TORNADO.

&&

JGOMEZ
Special weather statement, May 10, 9:12 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
912 PM CDT THU MAY 10 2018

NEZ057-059-110300-
Lincoln NE-Keith NE-
912 PM CDT THU MAY 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...

At 911 PM CDT/811 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles north of Sarben, or 24 miles northeast of
Ogallala, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sutherland, Hershey, Coker, O'Fallons and Big Bald Hill.

This includes the following highways...
 Highway 97 between mile markers 10 and 11.
 Interstate 80 in Nebraska between mile markers 158 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 300 AM CDT/200 AM
MDT/ for southwestern Nebraska.

LAT...LON 4124 10145 4139 10137 4132 10083 4110 10101
TIME...MOT...LOC 0211Z 287DEG 30KT 4131 10132

JWS
Local storm report, May 10, 9:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT THU MAY 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     SUTHERLAND              41.16N 101.13W
05/10/2018  M40 MPH          LINCOLN            NE   TRAINED SPOTTER

&&

ET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:00 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins45 min
May 10, 7:09 PM CDTSevere Thunderstorm WarningLBFGarden51 min
May 10, 7:11 PM CDTSevere Thunderstorm WarningLBFCherry28 min
May 10, 7:27 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant48 min
May 10, 7:42 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins48 min
May 10, 7:50 PM CDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
May 10, 7:58 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith47 min
May 10, 8:05 PM CDTSevere Thunderstorm WarningLBFChase, Perkins40 min
May 10, 8:16 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas44 min
May 10, 8:29 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
May 10, 8:42 PM CDTSevere Thunderstorm WarningLBFPerkins48 min
May 10, 8:47 PM CDTSevere Thunderstorm WarningLBFCherry, Logan, McPherson, Thomas43 min
May 10, 9:12 PM CDTSpecial Weather StatementLBFLincoln48 min
May 10, 9:25 PM CDTAreal Flood AdvisoryLBFPerkins3 hr
May 10, 9:37 PM CDTSpecial Weather StatementLBFLincoln53 min
May 10, 9:41 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
May 10, 9:57 PM CDTSpecial Weather StatementLBFCuster48 min
May 10, 10:05 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln55 min
May 10, 10:09 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
May 10, 10:13 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins62 min
May 10, 10:20 PM CDTAreal Flood AdvisoryLBFLincoln, Perkins3 hr
May 10, 10:44 PM CDTAreal Flood AdvisoryLBFKeith3 hr
May 10, 10:58 PM CDTSevere Thunderstorm WarningLBFCuster62 min
May 10, 11:01 PM CDTSevere Thunderstorm WarningLBFLincoln29 min
May 10, 11:25 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln50 min
May 10, 11:30 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins45 min
May 10, 11:59 PM CDTSevere Thunderstorm WarningLBFCuster31 min
May 11, 12:12 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln48 min
May 11, 12:41 AM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln49 min
May 11, 12:53 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln52 min
May 11, 1:44 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln46 min
May 11, 2:27 AM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson48 min
May 11, 3:12 AM CDTSevere Thunderstorm WarningLBFLincoln, Logan63 min
May 11, 4:05 AM CDTSpecial Weather StatementLBFHooker55 min
May 11, 4:36 AM CDTSpecial Weather StatementLBFGrant39 min
May 11, 4:58 AM CDTSpecial Weather StatementLBFHooker47 min
May 11, 5:14 AM CDTSpecial Weather StatementLBFGrant46 min
May 11, 5:18 AM CDTSpecial Weather StatementLBFThomas27 min
May 11, 5:50 AM CDTSpecial Weather StatementLBFThomas40 min
May 11, 5:56 AM CDTSpecial Weather StatementLBFCherry49 min
May 11, 6:53 AM CDTSpecial Weather StatementLBFBrown52 min
May 11, 7:55 AM CDTSpecial Weather StatementLBFThomas50 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.